Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Springfield, MO

August 5, 2011Texas County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 5, 2011, 2:47 AM CDT for Texas County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 2:47 AM CDT (07:47 UTC)
Expired
Aug 5, 2011, 3:45 AM CDT
In force
58 min
Issued by
NWS Springfield, MO

County Texas County, MO

The radar

The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WWUS83 KSGF 050747
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI AUG 5 2011

MOZ082-096-097-050845-
DOUGLAS MO-HOWELL MO-TEXAS MO-
247 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...NORTHERN
HOWELL AND SOUTHERN TEXAS COUNTIES UNTIL 345 AM CDT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF CABOOL...OR 4 MILES SOUTH OF
MOUNTAIN GROVE...MOVING EAST AT 40 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CABOOL...MOUNTAIN VIEW...SUMMERSVILLE AND
WILLOW SPRINGS.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3691 9228 3706 9227 3706 9225 3721 9224
      3721 9166 3689 9166
TIME...MOT...LOC 0747Z 275DEG 41KT 3707 9225

$$

FOSTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:38 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 4, 11:38 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 PM CDT THU AUG 4 2011

...UPDATE TO AVIATION...

.UPDATE...

RATHER UNCERTAIN MESOSCALE PICTURE THROUGH THE OVERNIGHT HOURS
ACROSS THE AREA...AS QUESTIONS REMAIN CONCERNING THE
TIMING/EXTENT/STRENGTH OF ELEVATED CONVECTION OVER THE NEXT 6-9
HOURS.

00Z UPPER AIR ANALYSIS INDICATES RATHER WELL DEFINED 925-850 MB
BAROCLINIC ZONE STRETCHING FROM CENTRAL KANSAS THROUGH
SOUTHWESTERN MISSOURI. RATHER ANEMIC 850 MB FLOW...RIGHT NOW ON
THE ORDER OF 5-10 KTS PER REGIONAL PROFILER AND VWP NETWORK...HAS
NOT BEEN ABLE TO TAP INTO MODERATE MUCAPES ACROSS THE REGION.
SHORT TERM MODEL GUIDANCE CONTINUES TO INDICATE A GRADUAL
STRENGTHENING THROUGH EARLY MORNING OF A BROAD LOW LEVEL
JET...EVENTUALLY INDICATING ABOUT 30 KTS OF 850 MB FLOW IMPINGING
ON AFOREMENTIONED BAROCLINIC ZONE BY 06-09Z. EXPECT THIS TO RESULT
IN INITIATION OF ELEVATED CONVECTION ACROSS EASTERN KANSAS THROUGH
CENTRAL AND SOUTH CENTRAL MISSOURI. WHILE AREAL EXTENT OF STORMS
WILL BE SOMEWHAT BROAD...MOST FAVORED AREA OF DEVELOPMENT SHOULD
BE WHERE LOW LEVEL THETA-E ADVECTION IS MAXIMIZED...LIKELY FROM
FT. SCOTT KS TO SPRINGFIELD TO WEST PLAINS AND POINTS NORTH AND
EAST...WITH CONVECTION THEN TRACKING EAST ACROSS THE AREA.

LAST...AND PERHAPS MOST AMBIGUOUS PIECE OF THE CONVECTIVE PUZZLE
IS STRENGTH AND POTENTIAL SEVERITY OF CONVECTION. 00Z SGF SOUNDING
WAS DECIDEDLY UNDERWHELMING IN THE MUCAPE DEPARTMENT...ONLY
INDICATING 500 OR SO JOULES OF MUCAPE. ATMOSPHERE NORTH OF SGF
APPEARS TO BE IN BETTER SHAPE PER 00Z TOP SOUNDING...THOUGH LOW
LEVEL THETA-E DIFFERENTIALS ARE STILL MARGINAL FOR SEVERE
CONVECTION. IN THE END SUSPECT THAT A FEW STRONG WIND GUSTS WILL
BE POSSIBLE...ESPECIALLY IF STORMS ARE ABLE TO FORM INTO LINE
SEGMENTS AND BECOME ORIENTED PERPENDICULAR TO PROGGED 30 KT E/W
ORIENTED 0-3 KM SHEAR VECTORS. WEAK MID LEVEL LAPSE RATES LOOK TO
MITIGATE THE HAIL RISK FOR THE MOST PART...THOUGH A FEW INSTANCES
OF PENNY TO NICKLE HAIL COULD BE POSSIBLE WITH THE STRONGEST
STORMS.

BOXELL

&&

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL BE ON THE POTENTIAL FOR
ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPING AND AFFECTING THE
REGION OVERNIGHT INTO FRIDAY MORNING. THEN ATTENTION TURNS TO THE
ONGOING HEAT WAVE THAT WILL PERSIST THROUGH THE WEEKEND...ALONG
WITH THE CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH
AFTERNOON.

CURRENTLY...CLOUD COVER FROM LAST NIGHTS COMPLEX OF THUNDERSTORMS
CONTINUES TO BLANKET THE EASTERN OZARKS THIS AFTERNOON...RESULTING
IN MUCH COOLER CONDITIONS IN THESE AREAS AS TEMPERATURES ARE
IN THE LOWER TO MIDDLE 80S AT MID AFTERNOON. WHERE THE CLOUDS HAVE
CLEARED ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI
TEMPERATURES HAVE QUICKLY RECOVERED INTO THE MIDDLE 90S TO AROUND 100
DEGREES. THE CLOUDS SHOULD CONTINUE TO CLEAR FROM WEST TO EAST
AND SHOULD SEE TEMPERATURES CONTINUE TO QUICKLY RECOVER IN LOCATIONS
THAT DO SEE CLEARING THROUGH 4 PM THIS AFTERNOON.

OVERNIGHT...EXPECT ANOTHER COMPLEX OF THUNDERSTORMS TO DEVELOP AS
A WEAK UPPER LEVEL DISTURBANCE RIDES OVER THE RIDGE JUST TO THE
NORTH OF THE AREA. THE LOW LEVEL JET WILL ALSO INCREASE OVERNIGHT
HELPING TO SPREAD ISENTROPIC LIFT AND THETA-E ADVECTION INTO THE
AREA. THERE WILL BE ENOUGH LIFT AND SUPPORT FOR CONVECTIVE
DEVELOPMENT OVERNIGHT...THE QUESTION IS JUST EXACTLY WHERE WILL
THIS COMPLEX SETUP AND TRACK. THE UPPER LEVEL RIDGE WILL START TO
SLOWLY SPREAD NORTH WHICH SHOULD PUSH THE TRACK FARTHER NORTH THAN
LAST NIGHTS MCS. HOWEVER...I THINK THE TRACK MAY BE A TAD FARTHER
SOUTH THAN WHAT MODELS ARE INDICATING. NEVER THE LESS...THINK THE
BEST POTENTIAL FOR THIS WILL BE ALONG AND NORTH AND EAST OF A
NEVADA TO SPRINGFIELD TO SALEM MISSOURI LINE OVERNIGHT. THERE WILL
BE SOME ELEVATED INSTABILITY IN PLACE ACROSS THE AREA...SO THERE
WILL BE THE POTENTIAL FOR DAMAGING WINDS IF A STRONG COLD POOL CAN
DEVELOP. THIS MCS SHOULD TRACK TO THE EAST SOUTHEAST AFTER A COLD
POOL CAN BECOME ESTABLISHED.

SOME CONVECTION MAYBE LINGERING ACROSS CENTRAL MISSOURI TOMORROW
MORNING...BUT SHOULD QUICKLY SPREAD OFF TO THE EAST BY MID DAY. THE
UPPER LEVEL RIDGE WILL CONTINUE TO BUILD BACK UP OVER THE REGION AND
SHOULD SEE GOOD WARM AIR ADVECTION SPREAD ACROSS THE WESTERN
PORTIONS OF THE FORECAST AREA. THINK TEMPERATURES IN THE MIDDLE
90S TO AROUND 100 DEGREES WILL OCCUR ACROSS SOUTHERN MISSOURI AND
WEST OF THE HIGHWAY 65 CORRIDOR FRIDAY AFTERNOON. THINK IT WILL BE
COOLER ACROSS CENTRAL MISSOURI WHERE 850MB TEMPERATURES WILL BE
COOLER AND MORE CLOUD COVER WILL BE POSSIBLE.

THE WARM AIRMASS WILL CONTINUE TO SPREAD OVER THE ENTIRE AREA BY
SATURDAY...AND WILL REMAIN OVER THE AREA INTO SUNDAY. TEMPERATURES
IN THE UPPER 90S TO AROUND 105 DEGREES WILL BE POSSIBLE BOTH
SATURDAY AND SUNDAY WITH HEAT INDEX VALUES OF 102 TO 110 DEGREES
EXPECTED. WILL EXTEND THE CURRENT HEAT HEADLINES...WHICH ARE IN
EFFECT FOR EVERYWHERE EXCEPT CENTRAL MISSOURI...THROUGH SUNDAY
AFTERNOON. MAY HAVE TO EXPAND CENTRAL MISSOURI INTO AN ADVISORY OR
WARNING ON SATURDAY AND SUNDAY. DUE TO THESE WARM AND MUGGY
CONDITIONS AFTERNOON TEMPERATURES SHOULD BE ABLE TO WEAKEN THE CAP
ENOUGH FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO BE
POSSIBLE EACH AFTERNOON.

ANOTHER UPPER LEVEL TROUGH WILL START TO DIVE INTO THE AREA EARLY
NEXT WEEK. THIS WILL START TO PUSH THE RIDGE BACK TO THE WEST.
FEEL THOUGH THE RIDGE WILL HOLD ON STRONG ENOUGH ON MONDAY ACROSS
THE WESTERN FORECAST AREA TO HAVE ONE LAST HOT DAY AS TEMPERATURES
ONCE AGAIN WARM TO AROUND THE 100 DEGREE MARK WEST OF HIGHWAY 65.

A PATTERN CHANGE THEN LOOKS TO BE IN STORE NEXT WEEK BRINGING MUCH
DESIRED COOLER TEMPS AND INCREASED CHANCES FOR PRECIPITATION. THE
AREA LOOKS TO BECOME AND REMAIN IN NORTHWEST FLOW THROUGH MUCH OF
THE WEEK. THIS FLOW REGIME WILL RESULT IN COOLER CONDITIONS WITH
HIGHS IN THE 80S POSSIBLE BY THE MIDDLE OF NEXT WEEK. WILL ALSO
HAVE CHANCES FOR MULTIPLE ROUNDS OF CONVECTION AS SEVERAL UPPER
LEVEL DISTURBANCES RIDE THE NORTHWEST FLOW INTO THE REGION.

WISE

&&

.AVIATION...

FOR THE 06Z TAFS...SOME MID LEVEL CLOUDS HAVE DEVELOPED OVER THE
PAST COUPLE OF HOURS ACROSS A PART OF THE MISSOURI OZARKS WITH
SOME SCATTERED MID LEVEL CONVECTION IN A BAND FROM PITTSBURG
KANSAS TO NEAR SPRINGFIELD. ML CAPE VALUES ARE BEGINNING TO
INCREASE FROM THE SOUTH ALONG WITH A DEVELOPING LOW LEVEL JET.
COULD SEE THIS AREA OF CONVECTION EXPAND OVER THE NEXT FEW HOURS
AND HAVE MENTIONED CONVECTION FOR SGF/JLN THROUGH 10Z.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ082-096>098-105-106.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR MOZ055-066>068-
     077>081-088>095-101>104.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Aug 4, 9:03 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT THU AUG 4 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
903 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME.

WEATHER HAZARDS EXPECTED...

  EXTREME EXCESSIVE HEAT RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT WITH
OCCASIONAL LIGHTNING AND SUB SEVERE WIND GUSTS UP TO 50 MPH
POSSIBLE WITH THE STRONGER STORMS.

TEMPERATURES WILL REMAIN WARM OVERNIGHT WITH LOWS ONLY DROPPING
INTO THE MID 70S. AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY
REMAINS IN EFFECT FOR MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE ACROSS MUCH
  OF THE AREA FROM FRIDAY INTO THE WEEKEND. PORTIONS OF THE
  ONGOING EXCESSIVE HEAT WARNING AND HEAT ADVISORY WILL LIKELY
  NEED TO BE EXTENDED AS HEAT INDEX VALUES RANGE FROM 100 TO 110
  DEGREES ON AN AFTERNOON BASIS.

  PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM FRIDAY
  THROUGH THE FIRST HALF OF NEXT WEEK. THERE IS A LIMITED RISK
  FOR SEVERE WEATHER FRIDAY AND SATURDAY WITH LOCALIZED DAMAGING
  WIND GUSTS THE PRIMARY RISK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Aug 5, 1:38 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT FRI AUG 5 2011

MOZ090-091-095-096-050730-
CHRISTIAN MO-DOUGLAS MO-GREENE MO-WEBSTER MO-
138 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN...
NORTHWESTERN DOUGLAS...SOUTHEASTERN GREENE AND SOUTHERN WEBSTER
COUNTIES UNTIL 230 AM CDT...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROGERSVILLE...OR 9 MILES SOUTHEAST OF
STRAFFORD...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DIGGINS...FORDLAND...ROGERSVILLE AND
SEYMOUR.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3708 9320 3724 9314 3721 9268 3707 9269
      3707 9267 3695 9267
TIME...MOT...LOC 0638Z 283DEG 26KT 3714 9304

FOSTER
Special weather statement, Aug 5, 2:17 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT FRI AUG 5 2011

MOZ092-096-050800-
DOUGLAS MO-WRIGHT MO-
217 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DOUGLAS AND
SOUTHERN WRIGHT COUNTIES UNTIL 300 AM CDT...

AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MANSFIELD...OR 11 MILES NORTHWEST
OF AVA...MOVING EAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE MANSFIELD...MOUNTAIN GROVE AND NORWOOD.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3702 9270 3721 9268 3719 9225 3693 9227
TIME...MOT...LOC 0717Z 283DEG 26KT 3708 9270

FOSTER
Special weather statement, Aug 5, 2:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI AUG 5 2011

MOZ082-096-097-050845-
DOUGLAS MO-HOWELL MO-TEXAS MO-
247 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...NORTHERN
HOWELL AND SOUTHERN TEXAS COUNTIES UNTIL 345 AM CDT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF CABOOL...OR 4 MILES SOUTH OF
MOUNTAIN GROVE...MOVING EAST AT 40 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CABOOL...MOUNTAIN VIEW...SUMMERSVILLE AND
WILLOW SPRINGS.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3691 9228 3706 9227 3706 9225 3721 9224
      3721 9166 3689 9166
TIME...MOT...LOC 0747Z 275DEG 41KT 3707 9225

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:38 AM CDTSpecial Weather StatementSGFWebster52 min
Aug 5, 2:17 AM CDTSpecial Weather StatementSGFDouglas43 min
Aug 5, 6:48 AM CDTSpecial Weather StatementSGFPulaski57 min

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.